MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q ELASTOMERIC PUMP, 400 ML X 4 ML/HR (2 ML/HR + 2 ML/HR), DUAL; ELASTOMERIC LFR

HALYARD - IRVINE ON-Q ELASTOMERIC PUMP, 400 ML X 4 ML/HR (2 ML/HR + 2 ML/HR), DUAL; ELASTOMERIC LFR
Model Number P400X4D
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Vomiting (2144); Dizziness (2194)
Date of Event 07/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 08-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: 4 ml/hr, procedure: lumbar fusion, cathplace: just above lower back.It was reported that a patient began to experienced symptoms of dizziness, blurred vision, vomiting and headache in the last 3 hours.The patient denied the symptom of metallic taste.The patient had a 400 ml 4 ml/hr dual pump 2+2 and only one catheter inserted.The other was clamped and not inserted into the skin.The patient was instructed to close the clamps on the tubing and to call an anesthesiologist.The patient's pain was an 8 out 10.Additional information received on 24-jul-2017 stated that the patient was doing much better and was in stable condition.The symptoms dissipated once the pump was discontinued and the catheter removed on (b)(6) 2017.The pump was noted to have run since (b)(6) 2017 and no symptoms were reported by the patient until (b)(6) 2017.The symptoms were at their worst on (b)(6)2017 when the patient experienced headache and blurry vision.When the pump was removed, it was almost empty, but the fill volume was not recalled.The catheter was located just above the lower back with and clean dry, and intact insertion site.No warming devices were use.No further information was received.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
ON-Q ELASTOMERIC PUMP, 400 ML X 4 ML/HR (2 ML/HR + 2 ML/HR), DUAL
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6795213
Report Number2026095-2017-00147
Device Sequence Number985488
Product Code MEB
UDI-Device Identifier30680651449352
UDI-Public30680651449352
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/03/2019
Device Model NumberP400X4D
Device Catalogue Number101367603
Device Lot Number0202710007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date11/03/2017
Patient Sequence Number1
Patient Age69 YR
Patient Weight61